| Medical Device Problem Code |
Premature Discharge of Battery (1057)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas, alleging a power (battery life) issue.There is no reported adverse event with this complaint.This complaint is being reported because the issue may result in a long term cessation of insulin delivery if the user is unable to resolve the alarm.
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 9/18/2017 with the following findings: a review of the pump black box data shows evidence of a short battery life illustrated with a 27 count voltage drop leading to a ¿cs 177¿ call service alarm warning.The returned battery cap was undamaged and could fit securely to the pump.The pump¿s ¿ez-prime¿ steps were performed correctly and all of the pump¿s electrical current draws were within specification.The pump alarmed with a ¿cs177¿ warning upon confirming the ¿verify¿ screen.The short battery life complaint was confirmed during this investigation.The pump¿s cover was removed and there was moisture corrosion found on the printed circuit board.There was also moisture corrosion observed in the battery canister.During visual inspection of the pump, it was observed that the battery compartment was cracked.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.